MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number A209
Medical Device Problem Code Interrogation Problem (4017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this device had not been interrogated in over 3 years.Interrogation was being performed now and the caller stated it was taking a long time and the programmer was stuck on the progress bar at 100% complete.A boston scientific technical services consultant instructed the caller to restart the programmer which resulted in successful stated interrogation and update.No adverse patient effects were reported.It was reported that this device was subsequently explanted for normal battery depletion.The product is being evaluated in our post market quality assurance laboratory.This report will be updated when evaluation is complete.
 
Additional Manufacturer Narrative
This explanted device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.High power visual inspection of the header revealed no anomalies.Telemetry was normal upon return and a full memory download was performed and completed.After chilling the device, rf telemetry could not be established, suggesting a potential intermittent, temperature-dependent issue within the rf circuitry.Device connected to iva (implant verification assistant) and a diagnostic download was performed and completed normally.There were no suspicious system errors or resets and the v2p2 counts were normal.The device communicated normally with the emblem software on the 3300 programmer and the progress bar successfully completed normally.Additional testing was conducted to further evaluate the intermittent difficulty encountered with establishing telemetry with this device; the rf wake-up periods were monitored while the device was subjected to varying temperatures.Although there were wake-up periods during this testing that were observed to be within the operational threshold (at least 1.8 milliseconds), most of the wake-up periods measured above room temperature were less than the operational threshold.This device behavior is consistent with a rare, shortened telemetry wake-up pulse behavior associated with a telemetry component (oscillating crystal) within the rf circuit, resulting in an intermittent inability to interrogate the s-icd.Although this behavior resulted in the observed interrogation difficulties, please note that tachycardia therapy remained available to the patient.

Brand Name
EMBLEM? S-ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23423761
Report Number2124215-2025-78038
Device Sequence Number13211071
Product Code LWS
UDI-Device Identifier00802526544101
UDI-Public(01)00802526544101(17)170901
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2017
Device Model NumberA209
Device Catalogue NumberA209
Device Lot Number107954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale